MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; BIPOLAR GRASPER, LONG

INTUITIVE SURGICAL, INC EndoWrist; BIPOLAR GRASPER, LONG
Model Number 471400-10
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy procedure, the long bipolar grasper instrument tip broke.A fragment fell into the patient and was retrieved during the same procedure.The customer confirmed the fragment was located in a suction canister.It was removed and matched with the long bipolar grasper instrument along the break line.The surgeon confirmed full fragment retrieval.No post-operative tests were performed.No additional procedure was required.The procedure was completed.There were no complications and the patient has not returned to the hospital due to experiencing any post-surgical complications related to the event.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The long bipolar grasper instrument was analyzed and found to have a broken grip at the midpoint of grip.A piece approximately 2.85mm x 7.09mm was found to be broken off, confirming that a fragment detached from the long bipolar grasper instrument.The broken piece was not returned with the instrument.Further inspection of the returned long bipolar grasper instrument found no additional damage or abnormalities.

Brand Name
EndoWrist
Common Device Name
BIPOLAR GRASPER, LONG
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50193631
Report Number2955842-2026-35147
Device Sequence Number9998723
Product Code NAY
UDI-Device Identifier00886874121528
UDI-Public(01)00886874121528(11)231012(10)K10231012(91)0085
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K214095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number471400-10
Device Catalogue Number471400
Device Lot NumberK10231012 0009
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/24/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/14/2026
Initial Report FDA Received Date08/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight195 LB
Patient RaceWhite